Translator Disclaimer
15 June 2003 Diophantine approximations and toric deformations
Roberto G. Ferretti
Duke Math. J. 118(3): 493-522 (15 June 2003). DOI: 10.1215/S0012-7094-03-11834-7

Abstract

We propose a reformulation of the Faltings-Wüstholz nonlinear version of Schmidt's subspace theorem with the help of toric deformations and Chow polytopes. Moreover, we show that the arithmetic Bézout theorem in Arakelov geometry can be used to obtain a Bézout theorem for Mumford's degree of contact. This is a birational invariant often considered in geometric invariant theory (GIT). The originality of this last result relies on the interpretation of GIT as a degeneration of Arakelov geometry. This should enable us to transfer all known results of Arakelov geometry into GIT.

Citation

Download Citation

Roberto G. Ferretti. "Diophantine approximations and toric deformations." Duke Math. J. 118 (3) 493 - 522, 15 June 2003. https://doi.org/10.1215/S0012-7094-03-11834-7

Information

Published: 15 June 2003
First available in Project Euclid: 23 April 2004

zbMATH: 1087.11047
MathSciNet: MR1983039
Digital Object Identifier: 10.1215/S0012-7094-03-11834-7

Subjects:
Primary: 11J25
Secondary: 11J95, 14G40, 14M25

Rights: Copyright © 2003 Duke University Press

JOURNAL ARTICLE
30 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.118 • No. 3 • 15 June 2003
Back to Top